Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 63, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 9, 2015, 11:36 AM CDT for 7 counties in Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2015, 11:36 AM CDT (16:36 UTC)
- Expired
- May 9, 2015, 12:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 106 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 7:36 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130
WUUS53 KDDC 091636
SVRDDC
KSC007-033-047-097-145-151-185-091730-
/O.NEW.KDDC.SV.W.0063.150509T1636Z-150509T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1136 AM CDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...
PRATT COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1230 PM CDT
* AT 1135 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES
NORTHWEST OF CAIRO...MOVING NORTH AT 40 MPH. ANOTHER AREA OF
STRONG THUNDERSTORMS WERE LOCATED IN SOUTHERN BARBER...MOVING
NORTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRATT...LARNED...MEDICINE LODGE...ST. JOHN...STAFFORD...KIOWA...
HAVILAND...MACKSVILLE...HARDTNER...IUKA...PRESTON...SHARON...
HUDSON...SAWYER...CULLISON...HAZELTON...ISABEL...BELPRE...COATS AND
SEWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3700 9923 3824 9920 3826 9904 3826 9847
3739 9846 3738 9835 3700 9835
TIME...MOT...LOC 1635Z 191DEG 33KT 3769 9859
HAIL...1.00IN
WIND...60MPH
$$
RBURG3 follow-up statements
624
WWUS53 KDDC 091645
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1145 AM CDT SAT MAY 9 2015
KSC007-033-091654-
/O.CAN.KDDC.SV.W.0063.000000T0000Z-150509T1730Z/
BARBER KS-COMANCHE KS-
1145 AM CDT SAT MAY 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR BARBER AND EASTERN COMANCHE
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3765 9920 3824 9920 3826 9904 3826 9847
3755 9846 3757 9857
TIME...MOT...LOC 1644Z 191DEG 33KT 3778 9857
$$
KSC047-097-145-151-185-091730-
/O.CON.KDDC.SV.W.0063.000000T0000Z-150509T1730Z/
PAWNEE KS-STAFFORD KS-PRATT KS-EDWARDS KS-KIOWA KS-
1145 AM CDT SAT MAY 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTHEASTERN PAWNEE...STAFFORD...PRATT...SOUTHEASTERN EDWARDS AND
NORTHEASTERN KIOWA COUNTIES...
AT 1144 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED VERY NEAR
PRESTON...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRATT...LARNED...ST. JOHN...STAFFORD...MACKSVILLE...IUKA...PRESTON...
HUDSON...CULLISON...BELPRE...SEWARD...BYERS...RADIUM...CAIRO...
FELLSBURG...ZENITH...DILLWYN...NEOLA...ZOOK AND HOPEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3765 9920 3824 9920 3826 9904 3826 9847
3755 9846 3757 9857
TIME...MOT...LOC 1644Z 191DEG 33KT 3778 9857
HAIL...1.00IN
WIND...60MPH
$$
RBURG921
WWUS53 KDDC 091713
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1213 PM CDT SAT MAY 9 2015
KSC097-151-091722-
/O.CAN.KDDC.SV.W.0063.000000T0000Z-150509T1730Z/
PRATT KS-KIOWA KS-
1213 PM CDT SAT MAY 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR PRATT AND NORTHEASTERN KIOWA
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3824 9920 3826 9904 3826 9847 3783 9846
3784 9870 3784 9920
TIME...MOT...LOC 1712Z 191DEG 33KT 3810 9888
$$
KSC047-145-185-091730-
/O.CON.KDDC.SV.W.0063.000000T0000Z-150509T1730Z/
PAWNEE KS-STAFFORD KS-EDWARDS KS-
1213 PM CDT SAT MAY 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTHEASTERN PAWNEE...STAFFORD AND EAST CENTRAL EDWARDS
COUNTIES...
AT 1212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
RADIUM...MOVING NORTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LARNED...ST. JOHN...STAFFORD...MACKSVILLE...HUDSON...BELPRE...
SEWARD...RADIUM...ZENITH...DILLWYN...NEOLA...ZOOK AND FRIZELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3824 9920 3826 9904 3826 9847 3783 9846
3784 9870 3784 9920
TIME...MOT...LOC 1712Z 191DEG 33KT 3810 9888
HAIL...0.75IN
WIND...60MPH
$$
RBURG941
WWUS53 KDDC 091726
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1226 PM CDT SAT MAY 9 2015
KSC047-145-185-091736-
/O.EXP.KDDC.SV.W.0063.000000T0000Z-150509T1730Z/
PAWNEE KS-STAFFORD KS-EDWARDS KS-
1226 PM CDT SAT MAY 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAWNEE...STAFFORD
AND EAST CENTRAL EDWARDS COUNTIES WILL EXPIRE AT 1230 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3824 9920 3826 9904 3826 9847 3783 9846
3784 9870 3784 9920
TIME...MOT...LOC 1718Z 191DEG 33KT 3810 9888
$$
RBURGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:20 AM CDT, 16 minutes earlier.
Area forecast discussion, May 9, 11:20 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1120 AM CDT SAT MAY 9 2015 ...UPDATED SYNOPSIS SECTION... .SYNOPSIS... ISSUED AT 1120 AM CDT SAT MAY 9 2015 A STRONG UPPER LEVEL LOW CURRENTLY OVER THE FOUR CORNER'S REGION WILL CONTINUE TO MOVE NORTHEAST INTO COLORADO THIS AFTERNOON INTO THE EARLY EVENING HOURS. A 90+ KNOT 250 MB JET WILL EXTEND AROUND THE PERIPHERY OF THIS LOW STRETCHING FROM SOUTHERN NEW MEXICO, NORTHWARD THROUGH THE NM/TX BORDER AND ALONG THE KS/CO BORDER. LOW TO MID LEVELS OF THE ATMOSPHERE ARE CURRENTLY SATURATED ALLOWING MOSTLY CLOUDY SKIES TO BE OBSERVED ACROSS A MAJORITY OF THE CWA. TOWARDS THE SURFACE, AN AREA OF LOW PRESSURE WILL BE LOCATED ACROSS EASTERN COLORADO WITH AN ASSOCIATED WARM FRONT EXTENDING EASTWARD THROUGH KANSAS. THIS WARM FRONT LOOKS TO SHIFT NORTHWARD THIS AFTERNOON AND ALONG THE KS/NE BORDER BY THIS EVENING. A DRYLINE WILL BE LOCATED ALONG THE KS/CO BORDER EARLY THIS AFTERNOON SLIDING EASTWARD AS THE DAY PROGRESSES. MEANWHILE, MID LEVELS OF THE ATMOSPHERE DRY OUT ACROSS FAR WESTERN KANSAS THIS AFTERNOON LEADING TO BREAKS IN THE CLOUDS ALLOWING SUN TO INFILTRATE TO THE SURFACE. WARMING TEMPERATURES ALONG WITH AMPLE MOISTURE AND LIFT AT THE SURFACE WILL DESTABILIZE WESTERN KANSAS WITH STRONG TO SEVERE THUNDERSTORMS EXPECTED LATE THIS AFTERNOON INTO THE EVENING HOURS. PLEASE KEEP YOUR EYES ON THE WEATHER THIS AFTERNOON INTO EVENING AND COME TO OUR WEBSITE, FACEBOOK, OR TWITTER PAGE FOR THE MOST CURRENT SEVERE WEATHER INFORMATION. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 444 AM CDT SAT MAY 9 2015 ...SIGNIFICANT SEVERE WEATHER EVENT LIKELY... ALL THE FOCUS IN THE SHORT TERM IS HOW THE CONVECTIVE PICTURE TODAY WILL EVOLVE AND WHAT WILL THE IMPACTS BE. IT SHOULD BE NOTED THAT THERE IS STILL LARGE UNCERTAINTY IN HOW STORMS WILL EVOLVE, SO KEEP UPDATED AS THE FORECAST IS ADJUSTED THROUGH THE DAY. THIS UNCERTAINTY IS REFLECTED IN THE VARIOUS MESOSCALE MODELS THAT ARE ALL OFFERING DIFFERENT SOLUTIONS. HAVE PUT THE THE HRRR ON THE BACK BURNER BECAUSE THIS MODEL HAS BEEN DOING POORLY RECENTLY (I.E. CONVECTION ACROSS OKLAHOMA/TEXAS LAST NIGHT). THE OPERATIONAL NAM HAS BEEN DOING A LITTLE BETTER, SO INFLUENCE FROM THIS MODEL WAS USED. PURELY SUBJECTIVELY, THE WRF-ARW HAS BEEN DOING THE BEST AND POP AND MESOSCALE GUIDANCE WAS HEAVILY BIASED TOWARDS THIS MESOSCALE MODEL. THERE WILL BE TWO ROUNDS OF CONVECTION FOR TODAY. THE FIRST ROUND WILL BE THIS MORNING AS CONVECTION MOVES FROM THE PANHANDLES NORTHWARD TO SOUTHWEST KANSAS. THIS ACTIVITY IS ASSOCIATED WITH WARM AIR ADVECTION AND A VORTMAX SWING THROUGH AHEAD OF THE MAIN SYNOPTIC TROUGH. THUNDERSTORMS THIS MORNING WILL BE STRONG TO PERHAPS MARGINALLY SEVERE. THE MAIN SHOW IS THIS AFTERNOON AND EVENING AS THE SYNOPTIC LOW EJECTS AND THE NOSE OF A 80-90 KT 250-HPA JET MOVES CLOSER. INTENSE LEE CYCLOGENESIS IS EXPECTED WITH A STRONG WIND FIELD AND RESULTANT SHEAR DEVELOPING ACROSS WESTERN KANSAS THROUGH THE DAY. FROM THE WRF-ARW, THINK STORMS WILL REFIRE ALONG THE DRYLINE DURING THE EARLY AFTERNOON ROUGHLY FROM COLBY SOUTHEAST TO LIBERAL. THERE ARE A FEW QUESTIONS THOUGH ABOUT THIS SECOND ROUND. 1) WILL CONVECTION THIS MORNING IMPEDE MOISTURE RETURN BY THE AFTERNOON? 2) HOW MUCH RECOVERY WILL THERE BE IN THE WAKE OF THE FIRST ROUND OF STORMS. MESOSCALE MODELS DO SUGGEST SUFFICIENT INSTABILITY DEVELOPING BY THE AFTERNOON (2500 J/KG SBCAPE). 3) SOMETHING THAT I NOTICED SEVERAL DAYS AGO, FORECAST SKEW-T/LOG-P'S SHOW BACKING OF UPPER LEVEL WINDS. THIS COULD ENCOURAGE HP SUPERCELL (MESSY) STORM TYPE. THERE IS ENOUGH ORTHOGONALITY THOUGH BETWEEN THE DRYLINE AND 850-300 HPA FLOW THAT I EXPECT AT LEAST DISCRETE HP SUPERCELLS. 4) WILL THE WRF-ARW VERIFY OR WILL IT BE WRONG LIKE THE HRRR WAS LAST NIGHT. SO, SEVERAL QUESTIONS THAT WILL NEED TO BE ANSWERED. THE MODERATE RISK FROM SPC ALSO HIGHLIGHTS THE UNCERTAINTY THAT I HAVE. ANYWAY, THE ENVIRONMENT IS PRIMED FOR SIGNIFICANT SEVERE WEATHER. LARGE HAIL (2-3") LOOKS LIKELY FROM THE LARGE HAIL PARAMETER. FOR TORNADOES, SIGNIFICANT TORNADO PARAMETER OF 5-10, 250-300 M2S2 SFC-3 KM SRH, 20-30 KT OF 0-1 BULK SHEAR, AND A LOOPING HODOGRAPHS CLEARLY GIVEN CREDENCE FOR STRONG TORNADOES (PERHAPS A VIOLENT TORNADO SHOULD MESOSCALE STORM DETAILS PLAY OUT CORRECTLY/OFB LAID OUT). THE WRF-ARW ALSO IS FORECASTING UPDRAFT HELICITY, SO CLEARLY THE MODEL IS TRYING TO DEPICT ROTATING STORMS (SUPERCELLS). WITH A COMBINATION OF CAPE AND LOW LEVEL SHEAR, THINK THE BEST AREA FROM TORNADOES IS PROBABLY IN THE GARDEN CITY, MEADE, DODGE CITY, SCOTT CITY AREA THIS AFTERNOON. AGAIN, YOU CAN HAVE ALL THE PERFECT PARAMETERS, BUT IF INSTABILITY IS LACKING DUE TO LINGERING CLOUD COVER FROM AM STORMS... THEN NONE OF THIS WILL MATTER AND THE SEVERE THREAT WILL BE MORE SUBDUED. WILL BE INTERESTING TO SEE HOW THIS PLAYS OUT. LASTLY, SEE THE YOUTUBE VIDEO THAT WAS PUT UP THIS MORNING FOR A GRAPHIC REPRESENTATION OF ALL THIS TECHNICAL TALK ABOVE. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 257 AM CDT SAT MAY 9 2015 BY SUNDAY MORNING, THE UPPER LOW WILL BE OVER THE NORTHEAST CORNER OF COLORADO AND WILL BE LIFTING INTO THE EASTERN DAKOTAS BY SUNDAY EVENING. THE ATTENDANT SURFACE LOW WILL ALSO LIFT NORTHEAST OUT OF THE REGION. EARLY ON, SOME WRAPAROUND SHOWERS WILL BE POSSIBLE OVER WEST CENTRAL KANSAS BUT THESE SHOULD BE ENDING FAIRLY QUICKLY AS THE UPPER LOW MOVES OUT. THROUGH THE REMAINDER OF THE DAY, WESTERN KANSAS WILL BE UNDER CYCLONIC MID LEVEL FLOW IN THE WAKE OF THE UPPER LOW. COOLER, DRIER AIR WILL BE SPREADING INTO THE AREA BUT WE SHOULD SEE PERIODS OF CLOUDS ALONG WITH BREEZY CONDITIONS ESPECIALLY WITH MAX HEATING DURING THE DAY. LOW LEVEL COLD ADVECTION CONTINUES INTO SUNDAY NIGHT WHICH SHOULD KEEP WINDS UP SOMEWHAT ACROSS THE AREA. TEMPERATURES SHOULD FALL INTO THE MID 30S OVER WESTERN SECTIONS OF THE AREA...ALONG THE COLORADO BORDER. IF WINDS BECOME LIGHT ENOUGH LATE SUNDAY NIGHT, FROST COULD BE A POSSIBILITY. THE BEGINNING OF THE WORKWEEK SHOULD BE FAIRLY QUIET WEATHER-WISE AS AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL CONUS AND SURFACE HIGH PRESSURE DOMINATES THE REGION. BY TUESDAY, ANOTHER UPPER LEVEL TROUGH WILL BE MOVING ONSHORE OVER THE WEST COAST WITH INCREASING SOUTHWESTERLY FLOW ALOFT OVER THE PLAINS AS THE AXIS OF THE UPPER RIDGE MOVES EAST. AS A RESULT, LEE SIDE TROUGHING WILL DEVELOP OVER EASTERN COLORADO WITH THE INCREASING SOUTHERLY FLOW PULLING LOW LEVEL MOISTURE BACK NORTH FROM THE SOUTHERN PLAINS. THE GFS AND ECMWF BOTH SHOW A SHORTWAVE TROUGH LIFTING OUT OF THE DESERT SOUTHWEST INTO THE CENTRAL CONUS AROUND WEDNESDAY AND THURSDAY. THE 00Z RUN OF BOTH MODELS IS IN SOMEWHAT BETTER AGREEMENT THAN PREVIOUS RUNS. WHILE THERE IS STILL SOME UNCERTAINTY AS WHERE LOW LEVEL FEATURES WILL BE TO HELP FOCUS THUNDERSTORM DEVELOPMENT, THERE IS SOME POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS SOUTH CENTRAL AND PARTS OF SOUTHWEST KANSAS AROUND THURSDAY. CHANCES FOR THUNDERSTORMS SHOULD CONTINUE OVER PARTS OF THE AREA INTO DAY SEVEN AS SOUTHWESTERLY FLOW ALOFT CONTINUES OVER THE CENTRAL PLAINS WHILE LOW LEVEL MOISTURE CONTINUES TO STREAM NORTH INTO KANSAS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 658 AM CDT SAT MAY 9 2015 IFR TO LIFR CONDITIONS IN LOW STRATUS ALONG WITH DRIZZLE AND MIST WILL PREVAIL AT THE TERMINALS THROUGH THE EARLY PART OF THIS PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MID TO LATE MORNING HOURS AND AGAIN LATER THIS AFTERNOON AND EVENING. THE AFTERNOON AND EVENING STORMS COULD BE ACCOMPANIED WITH LARGE HAIL AND 40-50 KNOT WIND GUSTS. VFR CONDITIONS SHOULD SPREAD NORTHEAST ACROSS WESTERN AND CENTRAL KANSAS LATE IN THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 49 67 40 / 80 80 10 10 GCK 70 45 63 37 / 80 80 10 10 EHA 72 43 63 37 / 70 20 10 10 LBL 72 46 66 40 / 70 50 10 10 HYS 66 53 66 40 / 60 80 10 10 P28 70 56 74 45 / 80 70 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HOVORKA_42 SHORT TERM...SUGDEN LONG TERM...GERARD AVIATION...GERARD
Hazardous weather outlook, May 9, 4:01 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 401 AM CDT SAT MAY 9 2015 KSZ030-031-043>046-061>066-074>081-084>090-100915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 401 AM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDS WEATHER RISK... SUNDAY... NO HAZARDS. MONDAY... NO HAZARDS. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. FRIDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, May 9, 9:51 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 951 AM CDT SAT MAY 9 2015 KSZ085-086-091530- SEWARD KS-STEVENS KS- 951 AM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEVENS AND SEWARD COUNTIES UNTIL 1030 AM CDT... AT 951 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LIBERAL...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIBERAL...KISMET...WOODS AND HAYNE. LAT...LON 3700 10147 3731 10121 3735 10065 3700 10070 TIME...MOT...LOC 1451Z 205DEG 26KT 3697 10084 RBURG
Special weather statement, May 9, 10:15 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1015 AM CDT SAT MAY 9 2015 KSZ078-080-088-089-091600- COMANCHE KS-KIOWA KS-FORD KS-CLARK KS- 1015 AM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLARK...WESTERN COMANCHE...SOUTHEASTERN FORD AND KIOWA COUNTIES UNTIL 1100 AM CDT... AT 1015 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF SITKA...MOVING NORTH AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHLAND...COLDWATER...BUCKLIN...GREENSBURG...HAVILAND...PROTECTION... MULLINVILLE...SITKA...WILMORE...LAKE COLDWATER AND BUTTERMILK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3705 9934 3712 9985 3772 9961 3762 9905 TIME...MOT...LOC 1515Z 196DEG 33KT 3723 9962 RBURG
Special weather statement, May 9, 10:20 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1020 AM CDT SAT MAY 9 2015 KSZ074>076-084>086-091600- SEWARD KS-GRANT KS-MORTON KS-HASKELL KS-STEVENS KS-STANTON KS- 1020 AM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR GRANT...STEVENS...SEWARD... HASKELL...EASTERN STANTON AND EASTERN MORTON COUNTIES UNTIL 1100 AM CDT... AT 1018 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF SATANTA...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH AND NEAR THIS STORM. LOCATIONS IMPACTED INCLUDE... LIBERAL...ULYSSES...HUGOTON...JOHNSON CITY...SUBLETTE...SATANTA... KISMET...ROLLA...MOSCOW...RICHFIELD...RYUS...BIG BOW...FETERITA... TICE...HICKOK...WILBURTON...WOODS...CAVE AND HAYNE. LAT...LON 3701 10182 3767 10178 3769 10068 3701 10065 TIME...MOT...LOC 1518Z 236DEG 28KT 3735 10101 RBURG
Local storm report, May 9, 10:28 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1028 AM CDT SAT MAY 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM NON-TSTM WND GST 2 SW HUGOTON 37.16N 101.37W
05/09/2015 M60 MPH STEVENS KS MESONET
MESONET STATION 1 WSW HUGOTON /KHQG/
&&
RBSpecial weather statement, May 9, 10:47 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1047 AM CDT SAT MAY 9 2015 KSZ061>063-074>076-091630- KEARNY KS-HAMILTON KS-GRANT KS-HASKELL KS-STANTON KS-FINNEY KS- 1047 AM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT...EASTERN HAMILTON...NORTHERN HASKELL...NORTHEASTERN STANTON...FINNEY AND KEARNY COUNTIES UNTIL 1130 AM CDT/1030 AM MDT/... AT 1045 AM CDT /945 AM MDT/...DOPPLER RADAR WAS TRACKING THUNDERSTORMS VERY NEAR DEERFIELD...MOVING NORTH AT 40 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS AND BEHIND THESE STORMS. LOCATIONS IMPACTED INCLUDE... GARDEN CITY...LAKIN...HOLCOMB...SYRACUSE...DEERFIELD...KENDALL... PLYMELL AND FRIEND. LAT...LON 3825 10175 3826 10068 3769 10067 3764 10177 TIME...MOT...LOC 1545Z 202DEG 35KT 3797 10112 RBURG
Special weather statement, May 9, 11:11 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1111 AM CDT SAT MAY 9 2015
KSZ043-044-063-076-077-086-087-091715-
SEWARD KS-SCOTT KS-LANE KS-HASKELL KS-MEADE KS-GRAY KS-FINNEY KS-
1111 AM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEWARD...NORTHWESTERN
MEADE...HASKELL...FINNEY...GRAY...SOUTHEASTERN KEARNY...SOUTHWESTERN
LANE AND SOUTHEASTERN SCOTT COUNTIES UNTIL 1215 PM CDT...
AT 1109 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF WEAKENING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
PLYMELL TO 2 MILES WEST OF MEADE...AND MOVING NORTH AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH AND BEHIND
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...SCOTT CITY...CIMARRON...HOLCOMB...SUBLETTE...SATANTA...
MONTEZUMA...PIERCEVILLE...COPELAND...INGALLS...CHARLESTON...THE
HAGGARD ELEV...PLYMELL...TICE...FRIEND AND SHALLOW WATER.
LAT...LON 3725 10104 3787 10110 3857 10092 3798 10026
3738 10024
TIME...MOT...LOC 1609Z 187DEG 41KT 3774 10079 3728 10038
RBURGThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:51 AM CDT | Special Weather Statement | DDC | Seward | 39 min |
| May 9, 10:15 AM CDT | Special Weather Statement | DDC | Kiowa | 45 min |
| May 9, 10:20 AM CDT | Special Weather Statement | DDC | Grant, Haskell, Seward, Stevens | 40 min |
| May 9, 10:47 AM CDT | Special Weather Statement | DDC | Finney, Kearny | 43 min |
| May 9, 11:00 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 26 min |
| May 9, 11:11 AM CDT | Special Weather Statement | DDC | Finney, Gray, Haskell, Scott | 64 min |
| May 9, 11:47 AM CDT | Special Weather Statement | DDC | Barber | 43 min |
| May 9, 11:59 AM CDT | High Wind Warning | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 8 more | 54 min |
| May 9, 6:48 PM CDT | Special Weather Statement | DDC | Meade | 42 min |
| May 9, 6:56 PM CDT | Special Weather Statement | DDC | Gray | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.